Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Violent vomiting sessions
    avatar
    MISS_BABSI posted:
    I have no idea how to phrase this or start this off, so I am going to wing it. First off I suffer from GERD. I take medication for it, and am fine afterwards for the most part. When I am not feeling better after taking my medication, I become nauseated, and must vomit afterwards. I do have a problem with the vomiting, however...When I start vomiting, and my stomach is empty, my body won't seem to let up, and I end up vomiting blood. I don't know what is going on. I don't force myself to vomit, but in order to cease vomiting blood, I force myself to stop vomiting even though my body still wants to continue. Afterwards I have this awful pain in my stomach, my throat either burns or itches, and I am sick for days afterwards. I have looked up countless papers on this matter, and they all refer back to diabetes. I take Metformin 1000mg (500mg t.i.d.), even though I don't have Type 2 Diabetes. Should I speak with my doctor about this? Is there a more serious matter going on that my body is trying to tell me? I really need help on this matter. Thank you.
    Reply
     
    avatar
    Magsjeanea responded:
    Of course you should speak to your doctor about what is going on! Anytime you have vomiting to this extent you should speak to your doctor. Why are you on Metformin 1500mg/day if you are not a diabetic?

    You might not get anyone here to give you a diagnosis since it is against WebMD to do so since we are not physicians.

    Is there a reason that you do not want to go to the doctors. The biggest reason why people get advance diseases is that they are afraid of what the doctor may tell them. Don't you think it is better to talk to your doctor than get someone who is not in the medical profession tell you what they think it is. Who knows what kinds of answers you will get. I have been a nurse for many, many years and would not feel comfortable trying to tell you what you might have. Please go see your doctor.

    Hope you find the answers that you are looking for and can get better.
    Take good care,
    Love Goes There, Mag's Jeaneau
     
    avatar
    An_201648 responded:
    Have you been tested for H-pylori? You should I had issues with vomiting & nausea for years until I asked for the test. I was put on a triple antibitoic treatment called prevpak for 14 days. then took a proton inhibiter for two weeks after the treatment. Nausea & vomiting gone all caused by h-pylori bacteria
     
    avatar
    captain5075 responded:
    I am a licensed Paramedic who responded to the 911 World Trade Center attack in NYC. I spent two months in the Pit. in 2003 I was diagnosed with GERD, Restrictive lung desease, and many other WTC related illnesses. Let me give you some specific medical suggestions based on your complaint indicated in your post. Your G.I. Doctor should have you on Prevacid or Nexium for your GERD problem. The amount of miligrams is completely dependent on how severe your GERD is. That is decided by your G.I. Doctor. Regarding your Bleeding when you have your Vomit episodes. That can caused by many Gastro Intestinal problems. Gall Bladder, Errosion of the stomach, Ulcers, Varises, etc due to too much Acid production or lack of. I strongly suggest that you have your G.I. Doctor perform a ENDOSCOPY to determine the cause of your bleeding. Also if you are experiencing rectal bleeding, also have a Colonoscopy done as well. The symptoms you have described can be early signs of a serious problem within your upper G.I. Track. In regards to your Type 2 diabetes. Before you take Metformin you need for your Doctor to perform an A1C test to determine if you are diabetic. you should NOT TAKE MEFORMIN if you have not been diagnosed with having diabetes. Metformin can definitely cause abdominal bleeding or discomfort. Make an appointment with you G.I. Doctor as soon as possible. Good Luck.
     
    avatar
    MISS_BABSI responded:
    Thank you all for your answers. Pertaining to my violent vomiting sessions, when I was in the States, the doctors would just prescribe me with Nexium and send me on my way. It was ok, until I moved to Germany, then the vomiting started again. I wasn't pregnant, so my doctor in Germany sent me to see a specialist, who in return stuck a camera down my throat to look at my stomach. Afterwards when I came to, he explained to myself and to my husband, that I had a bleeding ulcer in my throat that would erupt whenever I vomited, and as for the chronic GERD, I had rips the folds that line my stomach, and the "door" that is to close to keep food from coming back up, doesn't close the way it should. So I take Nexium, daily, can no longer eat spicy foods (am very hard headed, because I love hot foods), and I have to go back in a couple of months for a check up. As for the Metformin 1000mg....again in the states NO doctor has EVER performed a diabetes test on me. Here in Germany, I had two done, both came back negative. But because my blood sugar is high, I have to take the Metformin. Even the doctors were baffled that someone who has high blood sugar doesn't have diabetes. In fact they both said, that I am pretty much a walking cure to diabetes. How that goes, I don't know, but I sometimes don't take the Metformin simply because it makes my stomach hurts. The doctor knows as I informed him, he said that is normal, and just to take it easy. So I stop for a few days, then start again.


    Helpful Tips

    Coffee and liver diseaseExpert
    Did you know that drinking coffee is healthy for the liver! Studies show that a people who drank a few cups a day were less likely to scar ... More
    Was this Helpful?
    70 of 128 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website